Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 66, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 22, 1997, 8:55 PM CDT for Mason County, Texas. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 1997, 8:55 PM CDT (01:55 UTC)
- Expired
- Jun 23, 1997, 6:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Mason County, TX
The radar
The San Angelo radar (KSJT), 141 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.9 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3583 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 230155 FFWSJT TXC319-231100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 855 PM CDT SUN JUN 22 1997 THE NATIONAL WEATHER SERVICE IN SAN ANGELO TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 600 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL TEXAS ...MASON COUNTY AT 845 PM SAN ANGELO RADAR INDICATED STRONG THUNDERSTORMS PRODUCING 2 INCHES PER HOUR OF RAINFALL ACROSS NEARLY ALL OF MASON COUNTY. THE MASON SHERIFF OFFICE HAS REPORTED LOWLAND FLOODING...AND WATER ENTERING HOUSES IN MASON COUNTY. SEVERAL LOW WATER CROSSING ARE BARRICADED. ESTIMATED STORM TOTAL PRECIPITATION THE PAST 2 DAYS IS NOW 15 INCHES 4 MILES SOUTH OF MASON. AROUND 6 INCHES HAS BEEN PRODUCED SINCE 5 PM SOUTH OF MASON AND NEAR PONTOTOC. ALL THIS RAIN WILL TAKE SEVERAL HOURS TO RUNOFF. IN ADDITION THERE IS LIKELY MAJOR LOWLAND FLOODING ON THE LLANO RIVER NEAR MASON. AT 730 PM THE FLOOD STAGE REACHED 33.9 FEET. PLEASE SEE LBBFLWSJT FOR ADDITIONAL INFORMATION AND FORECASTS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO &NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 2:00 PM CDT, 6 hours 55 minutes earlier.
Area forecast discussion, Jun 22, 2:00 PM CDT, 6 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 200 PM CDT SUN JUN 22 1997 BASED ON LATEST RADAR AND SATELLITE LOOP THE UPPER LOW CENTER APPEARS TO BE IN NORTHERN COKE COUNTY. ACTIVITY HAS BECOME MORE SHOWERY AND CONVECTIVE DURING THIS AFTERNOON...WITH OCCASIONAL LIGHTNING STRIKES IN SOUTHERN KIMBLE COUNTY. MORE THUNDERSTORM ACTIVITY LOCATED OVER CENTRAL TEXAS IS ANGLING TOWARD THE EASTERN BIG COUNTRY. FUNNEL CLOUDS HAVE BEEN REPORTED IN COMANCHE AND EASTLAND COUNTIES DUE TO THE STORMS PROXIMITY TO THE UPPER LOW AND THE CIRCULATION. A SIMILAR SCENARIO OCCURRED IN MAY OVER SCHLEICHER COUNTY DUE TO THE EFFECTS OF AN UPPER LEVEL STORM SYSTEM. FOR TONIGHT ANOTHER BOUT OF HEAVY RAIN IS LIKELY TO FOCUS AROUND THE CENTER OF THE UPPER LOW WHICH WOULD PLACE SOME OF OUR NORTHERN COUNTIES AT RISK FOR POSSIBLE FLOODS TONIGHT. ADDITIONAL RAIN WILL LIKELY BE ONGOING OVER MOST OF THE REMAINDER OF OUR REGION OVERNIGHT AND EVENTUALLY EVEN SAN ANGELO SHOULD GET SOME DECENT RAIN. POTENTIAL FOR FLOODING COULD BE EXPANDED OVER NEARLY ALL AREAS EXCEPT FOR CROCKETT COUNTY. UPWARD MOTION AND LOW LEVEL CONVERGENCE WILL LIKELY BE MAXIMIZED TONIGHT OVER MOST OF WEST CENTRAL TEXAS. MONDAY WE WILL BE MAINLY BETWEEN UPPER LEVEL SYSTEMS AS THE FIRST LOW EJECTS OUT TO THE NORTH BUT THE ETA FORMS A SECOND SYSTEM OVER DEEP SOUTH TEXAS BY MONDAY EVENING. CERTAINLY NOT GOOD NEWS FOR THE WATERLOGGED AREAS OF SOUTH CENTRAL AND SOUTHEAST TEXAS. UNSTABLE ATMOSPHERE WILL KEEP MOST AREAS IN THE POTENTIAL FOR SCATTERED THUNDERSTORMS AND SHOWERS FOR MONDAY. TEMPERATURE FORECASTS WERE GENERALLY NEAR GUIDANCE WITH PRECIPITATION FORECAST ABOVE GUIDANCE. ABI 066/081 +5 JCT 066/083 84^ SJT 064/082 95 10
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:23 PM CDT | Flash Flood Warning | SJT | McCulloch, San Saba | 7 hr |
| Jun 22, 10:35 PM CDT | Flash Flood Warning | SJT | Menard | 4 hr |
| Jun 23, 12:11 AM CDT | Flash Flood Warning | SJT | Brown, Coleman | 6 hr |
| Jun 23, 12:15 AM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 45 min |
| Jun 23, 12:58 AM CDT | Flash Flood Warning | SJT | Kimble | 6 hr |
| Jun 23, 2:52 AM CDT | Flash Flood Warning | SJT | Runnels | 3 hr |
| Jun 23, 3:11 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Tom Green | 49 min |
| Jun 23, 4:27 AM CDT | Flash Flood Warning | SJT | Tom Green | 93 min |
| Jun 23, 5:14 AM CDT | Flash Flood Warning | SJT | Callahan, Jones, Nolan, Taylor | 4 hr |
| Jun 23, 5:14 AM CDT | Flash Flood Warning | SJT | Shackelford | 4 hr |
| Jun 23, 5:48 AM CDT | Flash Flood Warning | SJT | Coleman, Runnels | 4 hr |
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.